MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire slipped behind the burr and fell back.The target lesion area was located in severely calcified left anterior descending artery (lad).A 2.00mm rotalink plus and rotawire were selected for use.During dynaglide mode, rotaburr worked normally.However, the rotawire moved out of the lad lesion and it was noted that it was slipping behind the rotalink plus and fell back during engagement of the rotaburr to the lesion while on dynaglide mode.The procedure was completed with another of the same device.No complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of the rotablator rotalink plus atherectomy device.The burr catheter was received attached to the advancer unit.The advancer, brake, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection of the device presented no damage or irregularities.The drive shaft was able to be rotated with no issues.So functional testing was performed by using a test rotawire and connecting the rotalink advancer to the rotablator control console system.The device was set-up per the ifu, and the advancer was able to reach optimum speed with no issues with the wire not moving when the brake was pushed.The device was then placed in dynaglide and there was still no issues or irregularities.Product analysis did not confirm the reported event, as there was no issues during functional testing; however, the brake is not designed to hold the guidewire firmly during dynaglide mode.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10515778
Report Number2134265-2020-12451
Device Sequence Number19444320
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2021
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0024788535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR